Pain and watery eye

Hi all

Twice now, yesterday evening and this morning, after a few hours sleep I woke up with one very painful streaming eye. I had my 4th eylea injection12 days ago and it seemed alright apart from the usual. So I wonder why I get this problem now? It feels as if I had a fist put into my eye. The severe soreness, pain in the eyeball and watering lasts about 5 minutes before it slowly starts easing off and eventually seems to disappear apart from a tiny bit of discomfort of which I am only minutely aware. If it was dry eye should not both eyes be affected - not just the treated one? Does anyone else have these symptoms?

7 Replies

oldestnewest
  • Hi Ayayay80,

    I am so sorry to hear about your pain and watery eye.

    If you had your last injection 12 days ago it is unlikely in our experience that this would be the cause.

    Macular degeneration is not a painful condition and watery eyes are not symptomatic.

    I would suggest that at the least, you get your optometrist at your local opticians to examine you to ensure there is something else which needs medical attention.

    Best wishes

    Helpline

    Macular Society

  • I had this problem until I started requesting an extra thorough rinsing after each injection in order to get rid of the disinfectant they use. It helped reduce the irritation greatly and I now have little pain or discomfort. Be sure to move your high right, left and up and down while they are rinsing so you get everything rinsed out. Good luck.

  • Thank you very much for your reply, rxtrxt. I do not think it had directlly to do with the injection as the effect of that had settlled down at least a week earlier. Thanks and best wishes.

  • Hi ayayah. I get this on and off regardless of inj schedule. My clinic told me it was dry eye (yes, just the bad one) and when your eyes water it means they are very dry. I have soothing drops to use regularly throughout the day to prevent this happening. Gp gives me repeat prescription. I've tried two different ones, Hylotear I find has longer lasting effect. Speak to your clinic and they will check it's nothing more serious for you xx

    Ps dry eye is a potential side effect of the inj

  • Thank you eyesright. The tears were litrally running down the left side of my face. Can you have just one dry eye - the treated one? The other one was ok. I have only had one lesser episode on waking up since those two bad occasions, so your suggestion may well be right. My eyeball sometimes hurts a little in the top left corner; it is pain rather than soreness or grittiness. I also noticed for the first time a cobweb of floaters in my treated eye after the 4th injj; I have never seen any in that eye before while my good eye (which is not really good) has had lots and lots of floaters for a long time. Maybe I should have things checked out, though I am always reluctant to bother them, knowing how busy they are. Thanks again. x

  • Yep can have just one dry eye. As eyeball says iodine also can give same effect (or if they scratch the eye as I think they did with me last time).

    I know what you mean about not wanting to bother them but it's in your and their best interests to keep your eye healthy -they will be more put out if you don't ask and something gets worse.

    Keep smiling x

  • Iodine, had the same, then spoke with Dr and now have diluted iodine swab, with minimal drops in eye followed by extra wash out post injection. Works for me, but you have to keep reminding them of this requirement. Good luck

You may also like...